Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Quad Cities, IA

July 11, 2025Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 11, 2025, 7:45 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2025, 7:45 PM CDT (00:45 UTC)
Expired
Jul 11, 2025, 11:21 PM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2969 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2969 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

362 
WGUS53 KDVN 120045
FFWDVN
ILC011-155-120645-
/O.NEW.KDVN.FF.W.0018.250712T0045Z-250712T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
745 PM CDT Fri Jul 11 2025

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Southeastern Bureau County in north central Illinois...
  Putnam County in north central Illinois...

* Until 145 AM CDT.

* At 745 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Princeton, Hennepin, Spring Valley, DePue, Granville, Tiskilwa, 
  Dalzell, Bureau Junction, McNabb, Putnam, Mark, Magnolia, 
  Standard, Milo, Lake Thunderbird, Florid, Lone Tree Corners, 
  Ottville and Providence.

This includes Interstate 180 between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4130 8964 4135 8947 4136 8916 4110 8916
      4110 8936 4112 8934 4115 8933 4115 8964

FLASH FLOOD...RADAR INDICATED

$$

Gunkel
1 follow-up statement
656 
WGUS73 KDVN 120421
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
1121 PM CDT Fri Jul 11 2025

ILC011-155-120431-
/O.CAN.KDVN.FF.W.0018.000000T0000Z-250712T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bureau IL-Putnam IL-
1121 PM CDT Fri Jul 11 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BUREAU AND 
PUTNAM COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 100 AM CDT for portions of 
Illinois and Iowa.

&&

LAT...LON 4130 8964 4135 8947 4136 8916 4110 8916
      4110 8936 4112 8934 4115 8933 4115 8964

$$

McClure

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:30 PM CDT, 15 minutes earlier. Its key messages:

  • Flash Flooding will continue across much of eastern Iowa and into northwest Illinois tonight.
  • An Enhanced Risk (Level 3 of 5) of severe weather is expected this evening. Damaging winds are the primary hazard. A few tornadoes and large hail can not be ruled out.
  • Quieter weather arrives this weekend with only isolated thunderstorms. Temperatures begin to increase next week ahead of our next weather system by the middle of the week. Increasing thunderstorm chances are expected with this next system.
Area forecast discussion, Jul 11, 7:30 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
Issued by National Weather Service Duluth MN
730 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Flash Flooding will continue across much of eastern Iowa and
  into northwest Illinois tonight.

- An Enhanced Risk (Level 3 of 5) of severe weather is expected
  this evening. Damaging winds are the primary hazard. A few
  tornadoes and large hail can not be ruled out.

- Quieter weather arrives this weekend with only isolated
  thunderstorms. Temperatures begin to increase next week ahead
  of our next weather system by the middle of the week.
  Increasing thunderstorm chances are expected with this next
  system.

&&

.UPDATE...
Issued at 722 PM CDT Fri Jul 11 2025

Very heavy rainfall and flash flooding will continue this evening as
thunderstorms train along a very slow moving frontal boundary. With
strong moisture advection converging into this boundary with the low
level jet, precipitable water values around 2.00 inches, and very
slow Corfidi vectors indicative of backbuilding, training
convection, all ingredients are in place for a continued and
potentially worsening flash flood threat across eastern Iowa and
northwest Illinois this evening. The zone of greatest concern is
from the Memphis, Keokuk, Macomb, Fairfield and Mount Pleasant
areas, northeast through the Quad Cities, Geneso and Morrison
areas. An additional two to three inches of rainfall are
expected for these locations, with locally higher amounts. The
dangers of flash flooding at night will also become a concern
when it is harder to see. NEVER DRIVE INTO WATER COVERED ROADS
OR GO NEAR FAST MOVING WATER.

Did expand the Flood Watch to the remaining southern tier of
counties from Memphis, Missouri east through Macomb, Illinois.
The southern portion of the Watch will be in effect until 400am
CDT Saturday.

Regarding the severe threat, the primary hazard will be damaging
winds from established cold pools and water loading, with the
secondary threat being tornadoes from the QLCS with
mesovorticies.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 126 PM CDT Fri Jul 11 2025

Several locations across the area received 2 to 4 inches of rainfall
over the last 24 hours. This will contribute greatly to the expected
hazards through tonight. In the meantime, a decaying area of showers
and thunderstorms continues to lift northeastward out of our region.
A positively-tilted shortwave trough is situated over the central
Great Plains and is expected to progress eastward through this
afternoon and evening. Late this morning and early this afternoon,
pockets of sunshine allow for rapid daytime heating and
destabilization. Temperatures reach the middle to upper 80s along
and south of Interstate 80, with upper 70s and lower 80s to the
north where clouds linger. This sets the stage for a very active
afternoon and evening.

With the approaching trough and afternoon destabilization,
thunderstorm development is expected near convective outflow from
morning thunderstorms across our north and ahead of the approaching
trough to our west. These thunderstorms are forecast to develop in a
favorable environment for severe weather and flash flooding. As
such, the Storm Prediction Center has upgraded to an Enhanced Risk
(Level 3 of 5) over the area. Convectively-enhanced low-level winds
support curved hodographs that favor supercell development
initially. These supercells will pose an all hazards threat, with
damaging winds, marginally large hail, and even a few tornadoes
possible. Flash flooding will be another hazard. Low-level winds
favor continuous moisture transport from the southwest into our
area, alongside an already deep-saturated airmass. Given weak and
backed upper-level winds, high-precipation rates are expected. 2 to
4 inch per hour rainfall rates are probable. As the afternoon and
evening progresses, additional thunderstorm development and gradual
upscale growth into lines of thunderstorms is anticipated. This
upscale growth will transition the hazards to a primary threat of
damaging winds and flash flooding as cold pools congeal. With that
said, a couple tornadoes can not be ruled out. Slow movement and
training of thunderstorms appears likely. Weaker upper-level winds
and shear vectors generally in the same direction as thunderstorm
orientation supports prolonged heavy rainfall. With this
expectation, widespread additional rainfall of 1 to 3 inches is
forecast with locally higher amounts possible. A Flood Watch is in
effect for much of the area as a result due to this threat of flash
flooding and river flooding.

Late tonight and into early Saturday morning, thunderstorms
gradually shift eastward, along with the trough and precipitation
tapers off by midnight with any lingering showers and thunderstorms
dissipating after midnight. Patchy fog may develop behind this
rainfall with plentiful moisture and cooler temperatures filling in
behind this activity. Temperatures cool into the upper 60s by
Saturday morning as remnant clouds continue to linger.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 126 PM CDT Fri Jul 11 2025

With widespread cloud cover and rain-cooled air lingering Saturday
morning, comparatively quieter weather is anticipated for Saturday.
With that said, at least a few afternoon thunderstorms can be
expected during the mid-afternoon before everything clears to the
east by evening. Temperatures reach the middle 80s across the area
on Saturday. Cooler temperatures continue on Sunday, with morning
temperatures down into the lower 60s and afternoon temperatues
reaching the middle 80s once again. Mostly sunny skies offer up
beautiful weather to end the weekend. Temperatures climb back into
the upper 80s and lower 90s to start the week under mostly sunny
skies and ahead of our next system. Heading towards the middle of
the week, our next weather system brings increasing thunderstorm
chances and cooling temperatures. A cold front could bring upper 70s
and lower 80s to the area late in the week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 722 PM CDT Fri Jul 11 2025

Widespread thunderstorms this evening across eastern Iowa and
western Illinois with MVFR to IFR visibilities and wind gusts of 30
to 50kts with the strongest storms. Thunderstorms will decrease in
coverage from west to east between the 05Z and 08Z timeframe. Low
level stratus and fog is expected to expand across the area tonight
into Saturday morning with MVFR/IFR conditions. Ceilings will slowly
lift to MVFR by late morning on Saturday. Isolated to scattered rain
showers and thunderstorms are forecast with daytime heating on
Saturday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 1 AM CDT Saturday for IAZ040>042-051>054-
     063>068-076>078.
     Flood Watch until 4 AM CDT Saturday for IAZ087>089-098-099.
IL...Flood Watch until 1 AM CDT Saturday for ILZ001-002-007-009-
     015>018-024.
     Flood Watch until 4 AM CDT Saturday for ILZ025-026-034-035.
MO...Flood Watch until 4 AM CDT Saturday for MOZ009-010.

&&
Hazardous weather outlook, Jul 11, 1:24 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
124 PM CDT Fri Jul 11 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
124 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Multiple rounds of thunderstorms are expected this afternoon
through the early morning on Saturday. An Enhanced Risk (Level 3
of 5) of severe thunderstorms is in place. Damaging winds and a
few tornadoes will be the main threats, with isolated large hail
being a secondary threat.

Flash flooding will continue to be possible across the area,
especially for areas that received heavy rainfall on Thursday, or
where multiple rounds of thunderstorms impact today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Isolated thunderstorms remain possible on Saturday, particularly
for areas along and east of the Mississippi River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely needed this afternoon through
tonight.

In the hours before

Local storm report, Jul 11, 7:20 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
720 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Rain             4 NE Thomas             41.56N 89.77W
07/11/2025  M1.18 Inch       Bureau             IL   Trained Spotter

            fell in 1 hour. Automated gauge.

&&

DC
Local storm report, Jul 11, 7:24 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
724 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     Flash Flood      3 N Rock Island         41.51N 90.57W
07/11/2025                   Rock Island        IL   Public

            Intersection of River Drive and 19th street
            in Moline.

&&
Local storm report, Jul 11, 7:37 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
737 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     Rain             2 NNW Oakland Mills     40.97N 91.63W
07/11/2025  M2.29 Inch       Henry              IA   Trained Spotter

            Since 4 PM.

&&

DC
Local storm report, Jul 11, 7:39 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
739 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     Flash Flood      2 E Davenport           41.56N 90.57W
07/11/2025                   Scott              IA   Broadcast Media

            Live video broadcast news feed showing water
            over 3 feet deep on 35th street just west of
            Harrison Street in Davenport.

&&
Local storm report, Jul 11, 7:44 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
744 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     Tstm Wnd Gst     Le Claire               41.60N 90.36W
07/11/2025  M60 MPH          Scott              IA   Trained Spotter

&&
Local storm report, Jul 11, 7:45 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
745 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Flash Flood      2 W Bettendorf          41.57N 90.51W
07/11/2025                   Scott              IA   Trained Spotter

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:41 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam39 min
Jul 11, 8:25 PM CDTFlash Flood Warning Considerable damage threatDVNHancock, Henderson, McDonough, Warren3 hr
Jul 11, 8:54 PM CDTFlash Flood Warning Considerable damage threatDVNHancock, McDonough, Warren2 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.